MAUDE Adverse Event Report: COVIDIEN VISTEC SPG 3-1/2X4 STR 10S 32 PLY; GAUZE SPONGE

COVIDIEN VISTEC SPG 3-1/2X4 STR 10S 32 PLY; GAUZE SPONGE
Model Number 7320
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Submit date: 09/12/2016.An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
It was reported to covidien on (b)(6) 2016 that a customer had an issue with a gauze pad.The customer reports the sponges contain loose fibers.
 
Additional Manufacturer Narrative
An investigation of the reported condition was being performed.Sixty-six samples were returned by the customer for evaluation.After performing a visual inspection, the reported condition was confirmed.The corner of the gauze had loose fibers fraying out.It looks as though the yarn has been pulled out on the corner.The returned product does not meet the quality standards.A product analysis could confirm that the issue contributed to the reportable event.The most probable root indicates that the threads were most likely snagged on a burr on the cross fold paddle and/or fingers.Preventive maintenance for the autobander equipment does require the inspection of the paddle and fingers of the cross fold for overall condition.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.As a corrective action, a visual inspection is being performed to inspect for loose threads during production.An existing formal investigation action is not being taken to address this issue.This information will be utilized for trending purposes to determine the need for additional corrective actions.Since the production of this material, the number of in-process checks for this product has been increased in hopes to catch this defect.Containment sampling plans has been updated as per corrective action and preventive action (capa) to increase the visual and functional inspections during production to ensure compliance to requirements.If information is provided in the future, a supplemental report will be issued.

Brand Name
VISTEC SPG 3-1/2X4 STR 10S 32 PLY
Common Device Name
GAUZE SPONGE
Manufacturer (Section D)
COVIDIEN
1430 marvin griffin road
augusta GA 30906
MDR Report Key5943439
Report Number1018120-2016-00123
Device Sequence Number698691
Product Code GDY
UDI-Device Identifier00884527017235
UDI-Public0884527017235
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number7320
Device Catalogue Number7320
Device Lot Number16E131962
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/08/2016
Supplement Date Received by Manufacturer09/08/2016
Initial Report FDA Received Date09/12/2016
Supplement Report FDA Received Date10/11/2017
Patient Sequence Number1